Please read these instructions before posting any event on Fermilab Indico

Indico search will be reestablished in the next version upgrade of the software: https://getindico.io/roadmap/


   

This search is only for public events. Restricted events are not available.

MICE Spectrometer Solenoid Recovery Review

US/Central
Comitium (WH2SE) (Fermilab)

Comitium (WH2SE)

Fermilab

Description
One of the principal deliverables of the U.S. Muon Accelerator Program to the International Muon Ionization Cooling Experiment (MICE) hosted by Rutherford Appleton Laboratory (RAL) is a pair of Spectrometer Solenoid (SS) Magnets. On September 13, 2015, a failure occurred in one of the match coils on the downstream magnet while the magnet was being trained to full field. The aim of the present review is to provide a more detailed technical evaluation of the plans for operating the SS magnets in MICE Step IV and the plans to recover the required optics functionality for the MICE Cooling Demonstration.

Day 1 ReadyTalk Connection Information
Day 2 ReadyTalk Connection Information
Final Report
MICE Spectrometer Solenoid Supporting Material
Preliminary Resource-Loaded Schedule
Review Charge
Rebecca Johnson
  • Thursday, 3 December
    • 9:00 AM 9:30 AM
      Executive Session 30m
      Mark Palmer, Herman ten Kate
    • 9:30 AM 9:45 AM
      Introduction 15m
      Speaker: Dr Mark Palmer (Fermilab)
      Slides
      • Q&A 5m
    • 9:45 AM 10:30 AM
      SSD Failure and Diagnosis 45m
      Speaker: Prof. Alan Bross (Fermilab)
      Slides
      • Q&A 15m
    • 10:30 AM 10:45 AM
      Coffee Break 15m
    • 10:45 AM 11:20 AM
      MICE Goals and Optics Options 35m
      Speaker: Dr Chris Rogers (Rutherford Lab)
      Slides
      • Q&A 10m
    • 11:20 AM 12:00 PM
      Magnet Recovery Options 40m
      Speaker: Dr Mark Palmer (Fermilab)
      Slides
      • Q&A 15m
    • 12:00 PM 1:00 PM
      Lunch 1h
    • 1:00 PM 1:40 PM
      Present Design Construction Summary 40m
      Speaker: Steve Virostek (Lawrence Berkeley National Lab)
      Longitudinal Coil Forces
      Slides
      • Q&A 10m
    • 1:40 PM 2:15 PM
      Present Design Electrical Analysis 35m
      Speaker: Dr Soren Prestemon (Lawrence Berkeley National Laboratory)
      Slides
      • Q&A 10m
    • 2:15 PM 2:55 PM
      Step IV Operational Proposal 40m
      Speaker: Dr Sandor Feher (Fermilab)
      Slides
      • Q&A 10m
    • 2:55 PM 3:10 PM
      Coffee Break 15m
    • 3:10 PM 3:35 PM
      Requirements for Cooling Demonstration 25m
      Speaker: Prof. Alan Bross (Fermilab)
      Slides
      • Q&A 10m
    • 3:35 PM 4:15 PM
      SSD Proposed Modifications 40m
      Speaker: Vladimir Kashikhin (Fermilab/TD/MSD)
      Slides
      • Q&A 15m
    • 4:15 PM 4:50 PM
      SSD Repair Plan 35m
      Speaker: Dr Gueorgui Velev (FNAL TD/MS)
      Slides
      • Q&A 15m
    • 4:50 PM 5:20 PM
      Preliminary Schedule and Cost Summary 30m
      Speaker: Peter Garbincius (Fermilab)
      Slides
      • Q&A 10m
    • 5:20 PM 6:30 PM
      Executive Session 1h 10m
    • 6:30 PM 7:00 PM
      Pre-Dinner 30m
    • 7:00 PM 9:00 PM
      Dinner at Chez Leon 2h
  • Friday, 4 December
    • 9:00 AM 9:30 AM
      Executive Session 30m
    • 9:30 AM 10:30 AM
      Q&A Period 1h
      Bross Responses to Questions - See Last Page
      Preliminary Cost/Schedule Comparison
    • 10:30 AM 10:45 AM
      Coffee Break 15m
    • 10:45 AM 11:30 AM
      Discussion of Alternatives for Exploration 45m
    • 11:30 AM 1:30 PM
      Report Writing and Committee Lunch 2h
    • 1:30 PM 2:00 PM
      Closeout 30m
      Herman ten Kate
      Slides